Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 19, 2000, 1:35 PM MDT for Emery County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 1:35 PM MDT (19:35 UTC)
- Expired
- Jun 19, 2000, 2:20 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Emery County, UT
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 191938 SVRSLC UTC015-192020- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 135 PM MDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EMERY COUNTY IN UTAH * UNTIL 220 PM MDT * AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL EMERY COUNTY...OR ABOUT 27 MILES NORTH OF HANKSVILLE...MOVING EAST AT 25 MPH. LARGE HAIL AND STRONG GUSTY WINDS ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. INTENSE LIGHTNING IS POSSIBLE WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3883 11088 3858 11089 3856 11019 3889 11021
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:45 AM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 19, 9:45 AM MDT, 3 hours 50 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 945 AM MDT MON JUN 19 2000 SYNOPSIS...MOISTURE OVER UTAH WILL PRODUCE SCATTERED THUNDERSTORMS TODAY. A COLD FRONT WILL MOVE ACROSS THE NORTHERN AND CENTRAL PORTIONS OF THE STATE...THEN STALL ACROSS THE SOUTH THIS EVENING. A COOLER AND DRIER AIRMASS WILL FOLLOW THE FRONT BUT SOME MOISTURE WILL LINGER OVER THE FAR SOUTH INTO TUESDAY. DISCUSSION...UPPER LEVEL TROUGH MOVING THROUGH NORTHERN ROCKIES WITH COLD FRONT DRAGGING INTO NORTHERN UTAH THIS MORNING. THE COLD FRONT IS NEAR A LOGAN TO WENDOVER LINE AT 800AM. MOISTURE AHEAD AND ALONG THIS FRONT CONTINUES TO DEVELOP SHOWERS AND THUNDERSTORMS. MOST EXTENSIVE COVERAGE WILL BE ACROSS THE NORTHERN HALF OF THE STATE THIS MORNING. THE ACTIVITY WILL SWITCH TO THE CENTRAL HALF DURING THE AFTERNOON WITH WIDELY SCATTERED ACTIVITY FURTHER SOUTH. THE ACTIVITY ACROSS THE SOUTHERN THIRD SHOULD LAST THROUGH MIDNIGHT. THE FRONT IS EXPECTED TO MOVE THROUGH ABOUT A HANKSVILLE-MILFORD LINE AROUND SUNSET AND THROUGH TO ARIZONA BY MORNING. AIRMASS IS EXPECTED TO STABILIZE BEHIND THE FRONT. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NORTHERN MOUNTAINS THROUGH THE DAYLIGHT HOURS. GOING TO LESSEN POPS IN THE SOUTHWEST DUE TO DECREASE OF MOISTURE AND FLOW PUSHING MOISTURE EAST AND SOUTH. SLC 710 CDC 332 NELSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:29 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Sanpete, Sevier | 46 min |
| Jun 19, 1:29 PM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 31 min |
| Jun 19, 2:10 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah | 35 min |
| Jun 19, 2:45 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Sanpete, Utah | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.